Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2019, 3:46 PM CDT for Angelina County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 16, 2019, 5:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WGUS54 KSHV 162046
FFWSHV
TXC005-162245-
/O.NEW.KSHV.FF.W.0033.190616T2046Z-190616T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
346 PM CDT Sun Jun 16 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Angelina County in eastern Texas...
* Until 545 PM CDT.
* At 344 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have already fallen across most of the area with a large
thunderstorm containing torrential rainfall quickly approaching
from the west. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lufkin, Diboll, Hudson, Huntington, Pollok, Burke, Zavalla,
Redland, Shawnee, Clawson, Homer and Central.
Additional rainfall amounts of at least two inches in a short
period of time is expected in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3130 9490 3132 9490 3134 9491 3134 9496
3138 9495 3143 9500 3153 9487 3148 9482
3149 9481 3146 9472 3145 9468 3118 9428
3113 9482
$$
071 follow-up statement
168
WGUS74 KSHV 162201
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
501 PM CDT Sun Jun 16 2019
TXC005-162245-
/O.CON.KSHV.FF.W.0033.000000T0000Z-190616T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Angelina TX-
501 PM CDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
CENTRAL ANGELINA COUNTY...
At 457 PM CDT, Doppler radar indicated thunderstorms have begun to
shift south of the area. moderate to brief heavy rain is
possible...mainly south of Lufkin where some areas of high water may
continue.
Some locations that could experience continued flooding include...
Lufkin, Diboll, Hudson, Huntington, Burke, Zavalla, Shawnee and
Homer.
Additional rainfall amounts of one quarter to near one half inch of
rain may occur through 530 PM in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 3117 9485 3124 9483 3128 9483 3130 9480
3132 9482 3132 9483 3134 9484 3130 9478
3134 9477 3134 9480 3136 9465 3137 9456
3121 9432 3118 9429 3113 9482 3115 9485
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:29 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 16, 3:29 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 329 PM CDT Sun Jun 16 2019 .SHORT TERM.../Tonight through Monday night/ Short range guidance has struggled to keep up with the convection that is ongoing. Have decided to go with the GFS, at least for the next 12 to 24 hours, since it has a better handle with the MCS that has moved through and the convection that is currently over North Texas. Thus, precipitation chances range from chance to likely over that timeframe. Precipitable water on this morning's sounding was 1.60 inches for today. This coupled with nearly unidirectional flow is making these storms efficient rain producers for this time of year. While there is an isolated chance for severe thunderstorms this afternoon and evening, the greatest threat in the short term will be heavy rainfall with isolated flash flooding possible through Monday afternoon. By Monday evening, precipitation chances should be on the decline as the weak upper level trough shifts east of the area. Have kept max temperatures tomorrow below normal with the amount of cloud cover and rain expected while low temperatures in both periods should be near normal. /35/ .LONG TERM.../Tuesday through Sunday/ Continued stg instability but with greater uncertainty of moisture and shear resulting in uncertain tstm potential Tuesday and Wednesday, although low lvl winds begin to switch from the west back to the south durg the day Tuesday. Will keep pops mainly low end chance category under these circumstances with temps warming back to either side of 90 degrees. ECMWF is most evident with showing convection erupting over nw portions of cwa. The next shortwave develops within the flow over OK into the Middle Red River Valley Wednesday evening. Reasonable agreement exists this morning between the GFS and ECMWF with a 30-40+ kt SWrly LLJ feeding into this next shortwave trough Wednesday night, with large scale forcing resulting in another potential MCS over SE OK/SW AR. Will increase pops to high end chance wed night into thur with adequate moisture and cooling mid lvls with extreme instability with wed night mcs possibly developing in close proximity to cwa. Ridging aloft will build N from Cntrl TX towards the area into the wknd with isold pops and even warmer temps into lower to middle 90s expected. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 87 72 89 / 50 60 40 40 MLU 71 87 72 89 / 50 70 50 50 DEQ 69 83 68 87 / 60 50 30 40 TXK 69 85 70 87 / 50 60 40 50 ELD 69 86 70 87 / 50 60 50 50 TYR 70 87 72 88 / 60 50 30 30 GGG 70 87 72 89 / 50 60 40 40 LFK 73 88 73 91 / 50 60 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jun 16, 11:50 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CDT Sun Jun 16 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A line of strong thunderstorms with very heavy rainfall are moving across the East Texas Lakes and Toledo Bend area, and into North Central Louisiana. Strong gusty winds and minor flooding may occur before these storms exit the region by mid afternoon. However, additional showers and thunderstorms are expected to redevelop by late afternoon through this evening over portions of North Texas and Southern Oklahoma, which should gradually progress east southeast into Southeast Oklahoma, Northeast Texas, and adjacent sections of Southwest Arkansas later tonight. There will be the potential for at least isolated severe thunderstorms with damaging winds to develop over these areas tonight, with the threat for locally heavy rainfall and localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will increase once again across the region Monday, as an upper level trough slowly progresses east across the area. An isolated severe thunderstorm threat can not be ruled out Monday, with damaging winds and locally heavy rainfall possible. Localized flash flooding will be possible as well where storms producing heavy rainfall continue to move repeatedly over the same areas. While these showers and thunderstorms should diminish Monday night, additional scattered showers and thunderstorms will be possible across the region Tuesday and Wednesday, with some of the stronger storms producing locally gusty winds and brief heavy rainfall. The approach of another upper level disturbance over Oklahoma and the Red River Valley late Wednesday will result in scattered to numerous showers and thunderstorms over portions of extreme Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and portions of the I-20 corridor of North Louisiana Wednesday night and Thursday morning, before diminishing from west to east Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed later today through tonight across the region. 07
In the hours before
Special weather statement, Jun 16, 11:34 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1134 AM CDT Sun Jun 16 2019
LAZ006-014-161730-
Ouachita LA-Union LA-
1134 AM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 1230 PM CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Claiborne, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Downsville, Drew,
Fairbanks, Perryville, Calhoun, Loch Lomon, Spencer, Millhaven,
Folksville, Cheniere, Rocky Branch and Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially street flooding in Monroe once the
heavy rain begins. Do not drive your vehicle through flooded
roadways.
If on or near the Ouachita River near or just north of Monroe, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3249 9194 3247 9194 3249 9241 3267 9241
3285 9206 3278 9205 3276 9206 3274 9205
3273 9207 3269 9205 3270 9204 3270 9203
3271 9204 3270 9202 3271 9197 3266 9194
3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1632Z 249DEG 61KT 3260 9232Special weather statement, Jun 16, 12:27 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1227 PM CDT Sun Jun 16 2019
LAZ013-014-019>022-161830-
Caldwell LA-Winn LA-La Salle LA-Ouachita LA-Grant LA-Jackson LA-
1227 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT...CALDWELL...
SOUTHEASTERN JACKSON...NORTHERN LA SALLE...SOUTHEASTERN OUACHITA AND
WINN PARISHES UNTIL 130 PM CDT...
At 1226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richwood to 11 miles northeast of
Montgomery. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monroe, West Monroe, Winnfield, Columbia, Brownsville-Bawcomville,
Jena, Richwood, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Georgetown, Atlanta, Sikes, Fondale, Vixen, Bosco and Riverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near area waterways, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 3207 9193 3206 9191 3201 9189 3193 9190
3193 9201 3169 9201 3175 9295 3249 9214
3250 9193 3238 9200 3228 9203 3227 9199
3223 9201 3221 9199 3219 9201 3220 9197
3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1726Z 270DEG 48KT 3244 9213 3181 9279
07Special weather statement, Jun 16, 12:35 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1235 PM CDT Sun Jun 16 2019
LAZ017>020-022-TXZ165>167-161830-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-Sabine LA-Sabine TX-
Angelina TX-San Augustine TX-
1235 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...SOUTHERN NATCHITOCHES...
CENTRAL LA SALLE...SOUTHERN SABINE AND SOUTH CENTRAL WINN PARISHES...
SOUTHERN ANGELINA...SOUTHERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL
130 PM CDT...
At 1234 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Montgomery Louisiana to 9 miles
south of Apple Springs Texas. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Natchitoches, Diboll, Milam, Jena, Many, Colfax,
Hemphill, Pineland, Montgomery, Midway, Zavalla, Florien, Provencal,
Natchez, Pollock, Dry Prong, Fisher, Broaddus and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near area waterways boating or fishing, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3115 9485 3130 9439 3122 9433 3132 9432
3175 9282 3168 9201 3135 9201 3132 9208
3135 9207 3148 9218 3139 9266 3152 9272
3135 9295 3136 9339 3128 9344 3128 9353
3117 9358 3116 9391 3103 9447
TIME...MOT...LOC 1734Z 046DEG 117KT 3167 9297 3109 9497
07Special weather statement, Jun 16, 1:47 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Sun Jun 16 2019
TXZ152-165>167-161945-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
147 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...
ANGELINA...SOUTHERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL 245 PM
CDT...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Apple Springs to near
Burkeville. Movement was northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lufkin, Diboll, Milam, Hudson, Huntington, Hemphill, Pineland,
Etoile, Burke, Zavalla, Broaddus, Fairmount, Shawnee, Clawson,
Central, Bronson, Redland, McElroy, Yellowpine and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Sam Rayburn. Toledo Bend. and surrounding waterways,
get out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3134 9492 3146 9486 3139 9369 3134 9367
3131 9369 3128 9366 3118 9362 3116 9391
3106 9434 3105 9452
TIME...MOT...LOC 1846Z 207DEG 31KT 3111 9494 3107 9362
07The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:36 AM CDT | Special Weather Statement | SHV | Red River | 54 min |
| Jun 16, 3:57 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Morris, Titus, Wood | 63 min |
| Jun 16, 4:30 AM CDT | Special Weather Statement | SHV | Bowie | 60 min |
| Jun 16, 5:00 AM CDT | Special Weather Statement | SHV | Cass, Gregg, Marion, Morris, Smith, Upshur | 60 min |
| Jun 16, 7:54 AM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 3 hr |
| Jun 16, 10:16 AM CDT | River Flood Warning | SHV | Smith, Wood | 50 hr |
| Jun 16, 12:02 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, San Augustine, Shelby | 3 hr |
| Jun 16, 12:35 PM CDT | Special Weather Statement | SHV | Sabine | 55 min |
| Jun 16, 1:35 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 115 min |
| Jun 16, 1:47 PM CDT | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 58 min |
| Jun 16, 5:22 PM CDT | Areal Flood Advisory | SHV | Red River | 113 min |
| Jun 16, 5:43 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 47 min |
| Jun 16, 6:16 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 119 min |
| Jun 16, 6:34 PM CDT | Special Weather Statement | SHV | Cherokee, Gregg, Rusk, Smith | 41 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | SHV | Franklin, Red River, Titus | 49 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.